Jump to content
CrazyBoards.org

increasing concerta makes me Manic


Recommended Posts

Hi!!

I been taking conscerta for my ADHD. I only take 18mg which i believe is low.

The problem is its just not working at all anymore, can you create a tolerance for it?

I thought i heard somebody tell me that.

I memtioned increasing it to my pdoc once before, and he said he doesn't want to increase it as it makes me manic.

I tried strattera before, and it was like eating candy, didn't do much for me?

So i'm in a little tither.

If you do create a tolerance to something, wouldn't it have a less effect on making me go manic????

What else can I do? I'm totally confused????

luvies Ash

xox

Link to comment
Share on other sites

Hi!!

I been taking conscerta for my ADHD. I only take 18mg which i believe is low.

The problem is its just not working at all anymore, can you create a tolerance for it?

If you're taking more than needed, yes the body will figure out how to compensate through up-regulation or down-regulation of receptors, as needed.

Then again, many people assume that the med isn't working because they aren't getting that pleasant-feeling rush they used to enjoy. That doesn't mean that it's not working on what it was prescribed for.

If you do create a tolerance to something, wouldn't it have a less effect on making me go manic????

Nope. Bipolar and ADHD come from different screwups in the brainbox, so there's no guarantee that fiddling with the sensitivity of neurons in the cognition/task control parts of the brain will carry over to those in Mood-Go-Round Central.

Link to comment
Share on other sites

Taking time off can help.

How much time did you give the strattera and at what max dose? It can take for freaking ever to get up to a working dose. It did nothing for me at less than 80mgs. It took a few months of gradual increases to get there.

Have you tried any other stimulants? You might be able to tolerate a higher dose of something else.

Link to comment
Share on other sites

hey

thanx for the advice!!!

I haven't tried anything but conserta, ritalin and straterra. I took the stratterra so long ago i don't even remember how or how long?

What other options are there? - excuse me if i sound like an idiot!!!

Null0trooper - you really know your stuff, just one question, think i am getting a little slow, showed the increase in conscerta not have an effect on the BP problems?????? - over tired right here!

Thanx again

luvies Ash

Link to comment
Share on other sites

There's focalin which is an isomer of methylphenidate. Many people have found it to have fewer side effects so you might be able to tolerate a higher dose.

There's also the whole class of amphetamine based stimulants: Adderal, Dexedrine, and a funky new formulation of Dexedrine whose name i can't remember.

Provigil might also be worth a look.

Link to comment
Share on other sites

Null0trooper - you really know your stuff, just one question, think i am getting a little slow, showed the increase in Concerta not have an effect on the BP problems?????? - over tired right here!

The more you take of any stimulant that increases dopamine release, the greater your chance of mania. That's not a side effect, it's a function attributed to that neurotransmitter. Whether you're close or far from a tipping point, I've no idea - that's going to vary from person to person and how close you are to cycling in either direction.

Provigil or Vyvanse may be worth a try - switching out to something else to beat the tolerance. Provigil doesn't work through dopamine release, and Vyvanse is amphetamine chemically bodgered into being extended slow-release.

Or, try switching back to Strattera on a *lower* dose. It's mentioned on Crazymeds as being one of the meds that doesn't work well if started at the therapeutic dose.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...